Penalized quadratic inference functions for semiparametric varying coefficient partially linear models with longitudinal data

Ruiqin Tian, Liugen Xue, Chunling Liu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

13 Citations (Scopus)

Abstract

In this paper, we focus on the variable selection for semiparametric varying coefficient partially linear models with longitudinal data. A new variable selection procedure is proposed based on the combination of the basis function approximations and quadratic inference functions. The proposed procedure simultaneously selects significant variables in the parametric components and the nonparametric components. With appropriate selection of the tuning parameters, we establish the consistency and asymptotic normality of the resulting estimators. Extensive Monte Carlo simulation studies are conducted to examine the finite sample performance of the proposed variable selection procedure. We further illustrate the proposed procedure by an application.
Original languageEnglish
Pages (from-to)94-110
Number of pages17
JournalJournal of Multivariate Analysis
Volume132
DOIs
Publication statusPublished - 1 Jan 2014

Keywords

  • Longitudinal data
  • Quadratic inference functions
  • Semiparametric varying coefficient partially linear models
  • Variable selection

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Numerical Analysis
  • Statistics and Probability

Cite this